MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX BLUPERC PERCUTANEOUS DILATION TRACHEOSTOMY; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX BLUPERC PERCUTANEOUS DILATION TRACHEOSTOMY; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 101/563/080
Medical Device Problem Code Missing Information (4053)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the writing on pilot balloon rubbed off, unable to see size or cuff pressure.The event discovered while the tracheostomy tube was still in-situ (patient was transferred to the ward from icu and issue was noted when admitted to the trache team).There was patient involvement but no injury/harm.
 
Additional Manufacturer Narrative
Two used decontaminated samples were returned for investigation without the original packaging.The complaint was confirmed during visual inspection.During manufacturing each pilot balloon is one-hundred percent visual checked as per work instruction.Ensure ¿soft seal¿ is present on pilot balloon and the cuff-resting diameter is correct.Detection mechanism is in place, and it is improbable that the part with the writing rubbed off would pass through this inspection.It is most improbable that the failure was caused by the customer due to use or cleaning (e.G.Excessive force during cleaning, aggressive cleaner).No trend of confirmed complaints in relation to this issue was identified.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
PORTEX BLUPERC PERCUTANEOUS DILATION TRACHEOSTOMY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20559277
Report Number3011237704-2024-00230
Device Sequence Number3103280
Product Code JOH
UDI-Device Identifier15019517103410
UDI-Public(01)15019517103410(17)261110(10)4408604
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173912
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101/563/080
Device Lot Number4408604
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Initial Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown